Hail, Hartley
- When
- June 28, 9:35 PM CST
- Where
- Hartley County, Hartley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.883, -102.400
Severe thunderstorms producing large hail moved across the northwestern and central Texas panhandle during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms producing large hail moved across the northwestern and central Texas panhandle during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 28, 12:30 PM CST, 9 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 130 PM CDT SAT JUN 28 2003 THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE RAIN CHANCES. CURRENT THINKING IS FOR ACTIVITY TO COMMENCE LATER TODAY/TONIGHT. AMPLE LOW- LVL MOISTURE IS IN PLACE BUT SHEAR PROFILES ARE WEAK. ANY ACTIVITY THAT DEVELOPS WILL BE SLOW MOVING...POTENTIALLY PRODUCING COPIOUS RAINFALL AMOUNTS. OVERNIGHT MCS IN THE CNTRL HIGH PLAINS SHOULD INDUCE AN OUTFLOW BOUNDARY AND MOVE INTO THE CWA TOMORROW MORNING. HOW FAR SOUTH THE BOUNDARY MOVES INTO THE CWA IS STILL A MATTER OF QUESTION. THE BOUNDAY WILL SERVE AS THE FOCAL AREA FOR CONVECTION TOMORROW AFTERNOON AND EVENING. AGAIN...SLOW STORM MOTION COULD LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS. HIGH TEMPS WILL REMAIN IN CHECK TOMORROW DUE TO THE FRONT AND CONVECTIVE CLOUD COVER. MORE OF THE SAME ON MONDAY BUT THUNDERSTORM COVERAGE SHOULD BE LESS. AS THE CURRENT UPPER LEVEL RIDGE HOVERS OVER THE SW U.S. INSTABILITY SHOULD DECREASE BEGINNING ON TUE WITH HIGH TEMPS INCREASING INTO THE 90S. ANY CONVECTION THAT DEVELOPS IN NE NM/SE CO SHOULD REMAIN TO OUR WEST GIVEN THE EXPECTED MID- UPPER-LEVEL NORTH NORTHEAST FLOW. THEREFORE...EXPECTING A HOT AND DRY WEEK. FCSTID = 05 AMARILLO 63 87 61 86 / 40 20 40 20 BEAVER 63 86 60 86 / 50 30 40 20 BOISE CITY 60 84 59 83 / 50 30 40 20 BORGER 63 87 61 86 / 40 30 40 20 BOYS RANCH 62 86 60 84 / 40 30 40 20 CANYON 63 87 61 85 / 30 20 40 20 CLARENDON 64 88 62 87 / 30 20 40 20 DALHART 61 85 60 84 / 50 30 40 20 GUYMON 61 85 59 84 / 50 30 40 20 HEREFORD 63 87 61 84 / 30 20 40 20 LIPSCOMB 64 87 61 87 / 40 30 40 20 PAMPA 64 87 61 86 / 40 30 40 20 SHAMROCK 65 88 62 87 / 30 20 40 20 WELLINGTON 65 89 63 87 / 30 20 40 20 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-291100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THESE STORMS COULD REACH SEVERE LIMITS DURING THE EVENING HOURS. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED PRIMARILY FOR THE LATE AFTERNOON AND EVENING HOURS TODAY THROUGH MONDAY. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM TYRONE OK 75 MPH WIND GUST
06/28/03 TEXAS REPORTED BY TYRONE FD.The Amarillo radar (KAMA), 96 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365732, 5365729, 5365730, 5365731, 5365733.